hair loss help.com is your complete hair loss guide and resource for info about Propecia, Rogaine, minoxidil, transplants, thymuskin, Revivogen, folliguard, tricomin and other hair loss and baldness remedies
Hair Loss Help
Decrease font size
Increase font size
Topic Title: Quitting Finasteride after 22 years
Topic Summary:
Created On: 12/29/2018 05:06 PM
Status: Post and Reply
Linear : Threading : Single : Branch
Search Topic Search Topic
Topic Tools Topic Tools
View similar topics View similar topics
View topic in raw text format. Print this topic.
 12/29/2018 05:06 PM
User is offline View Users Profile Print this message

Author Icon
Alcyone
Accomplished Poster

Posts: 1149
Joined: 08/20/2005

I've decided to stop taking this medication after long term use because I have suspicions it causes very serious and crippling side effects. I can't prove that my issues are related to this drug and I'm not intending to give anyone medical advice. However, I've reached a breaking point in my life where I have no choice but to make a drastic change.

During my Finasteride use, I've noticed compounding problems that slowly and gradually get worse over time. This has included physical problems (testicle and penile shrinkage / watery and low-volume ejaculate); depression (sort of a neutral feeling where you don't get excited about anything and have suicidal thoughts / lack of motivation); being in a fog (unaware of surroundings and the bigger picture); beta male-like tendencies (inability to lead, make decisions, take charge); social anxiety (being timid / getting embarrassed easily / tendency to social isolation / fear of meeting new people / fear of public, group speaking.

I take 10 mg of oral Minoxidil, which I believe works very well and which I'll continue to take. I may get hair transplant procedures if I start to lose too much hair.

Again, I'm not saying this is definitively related to Finasteride and am not trying to give medical advice, I'm simply sharing my experiences so people can make informed decisions. I my personal opinion, hair is not worth messing with your hormones and your brain. Period.

-------------------------
Oral Minoxidil 10 mg
Finasteride 1.25 mg
Nizoral 1% (every other day)

Edited: 12/31/2018 at 10:17 AM by Alcyone
 01/01/2019 07:46 AM
User is offline View Users Profile Print this message

Author Icon
topcat
Accomplished Poster

Posts: 2402
Joined: 10/04/2003

Good for you.I hope you feel absolutely fantastic and full of vigor once you get back to normal. The thing about feeling bad is sometimes you don't even it know it until something changes and you have that something to compare it to.

It's like my dietary habits. It is absolutely impossible for me to go back to eating like the majority of people. Having this much energy and feeling this fantastic is not worth the price of consuming any type of inferior food.

You are setting a good example. We have all these weasels out there trying to convince young guys to take this crap medication for life. They are feminizing their bodies long term but not only that you lose the masculine drive you once had you just don't realize it. Not a good trade off for some hair.

My gut tells me these long term users will end up with cancer It's all a matter of time. Hopefully they will have the balls to warn others but then again the marketers in the hair industry are weasels so I won't be holding my breath.


I never realized it until years later that my initial use of minoxidil created anxiety. I came to this realization almost 30 years later after stopping for a very long time and starting again. That's when it all started to click in and I shook my head. If I would have avoided a lot of issues if I would have simply known.


I wish you good health it's the most important thing in life.

-------------------------
Stay away from doctors who perform mega sessions, have posts deleted, attack posters, sue patients & forum owners, use power drills or robots. I recommend fue with hand punches in the .70-.85 range. I consulted with dozens of clinics over the years and there was a recurring theme regarding FUE among some employees of those other clinics. I was told Bisanga was the man my research told me the same and my experience validated my own research.
 01/01/2019 01:05 PM
User is offline View Users Profile Print this message

Author Icon
Alcyone
Accomplished Poster

Posts: 1149
Joined: 08/20/2005

Thanks for the words of encouragement. That's the first I've heard of Minoxidil causing those symptoms.

-------------------------
Oral Minoxidil 10 mg
Finasteride 1.25 mg
Nizoral 1% (every other day)
 01/01/2019 05:45 PM
User is offline View Users Profile Print this message

Author Icon
topcat
Accomplished Poster

Posts: 2402
Joined: 10/04/2003

You are welcome and yes for me personally the effect of minoxidil was very easy to notice as I am very regimented.It was almost like a flashback so many years later.

I started using it before it was even approved back in the very early 80's. Big mistake in hindsight but when you are young you don't even think about drug reactions/side effects you are just concerned about if it's going to work for hair in this case.

I can only imagine the effect of a drug like finasteride on the body/brain long term. Most probably just settle into it and it becomes the new normal.

Please update as time passes it could help a lot of young guys out.

-------------------------
Stay away from doctors who perform mega sessions, have posts deleted, attack posters, sue patients & forum owners, use power drills or robots. I recommend fue with hand punches in the .70-.85 range. I consulted with dozens of clinics over the years and there was a recurring theme regarding FUE among some employees of those other clinics. I was told Bisanga was the man my research told me the same and my experience validated my own research.
 01/02/2019 09:10 AM
User is offline View Users Profile Print this message

Author Icon
Skywalker
Accomplished Poster

Posts: 4275
Joined: 08/17/2002

I bought a large expensive shipment of minoxidil (Rogaine) many years ago and had to dump the lot after two applications !

When I first used it I became so light headed that I had to lie down for about 2 hours ! The feeling was so bad that doing anything other than lie on my bed was a non-starter.
I thought it was just a fluke as at the time I had never read about any side effects from minoxidil so I tried it again a couple of days later and got exactly the same effect again.

Knowing what I know now I think it probably did me a favor as I think I was too far gone hair-wise for minoxidil to have any beneficial effect and I am not convinced that it is a good product to use long term health-wise.

-------------------------
A 'Government Study' is not necessarily proof - "Garbage In, Garbage Out".

Have not had an HT, turned down by 3 clinics, sadly they were right, my donor area has miniaturised.
Now here to look for any advances and give newbies another opinion.

The guy in the centre of my icon doing the inspection of scars is the ideal potential HT candidate:- Doubting Thomas
Statistics
36303 users are registered to the Hair Loss Help forum.
There are currently 0 users logged in.
The most users ever online was 26705 on 04/09/2017 at 11:57 PM.
There are currently 143 guests browsing this forum, which makes a total of 143 users using this forum.

FuseTalk Basic Edition v3.2 - © 1999-2019 FuseTalk Inc. All rights reserved.

Copyright 2001-2017 - All Rights Reserved - Hairlosshelp, Inc